Advanced Search
MyIDEAS: Login

Two-person repeated games with finite automata

Contents:

Author Info

  • Abraham Neyman

    ()
    (Institute of Mathematics, The Hebrew University of Jerusalem, Givat Ram, Jerusalem 91904, ISRAEL and SUNY at Stony Brook, Stony Brook, NY 11794-4384, USA)

  • Daijiro Okada

    ()
    (Department of Economics, SUNY at Stony Brook, Stony Brook, NY 11794-4384, USA)

Abstract

We study two-person repeated games in which a player with a restricted set of strategies plays against an unrestricted player. An exogenously given bound on the complexity of strategies, which is measured by the size of the smallest automata that implement them, gives rise to a restriction on strategies available to a player. We examine the asymptotic behavior of the set of equilibrium payoffs as the bound on the strategic complexity of the restricted player tends to infinity, but sufficiently slowly. Results from the study of zero sum case provide the individually rational payoff levels.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://link.springer.de/link/service/journals/00182/papers/0029003/00290309.pdf
Download Restriction: Access to the full text of the articles in this series is restricted

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Springer in its journal International Journal of Game Theory.

Volume (Year): 29 (2000)
Issue (Month): 3 ()
Pages: 309-325

as in new window
Handle: RePEc:spr:jogath:v:29:y:2000:i:3:p:309-325

Note: Received February 1997/revised version March 2000
Contact details of provider:
Web page: http://link.springer.de/link/service/journals/00182/index.htm

Order Information:
Web: http://link.springer.de/orders.htm

Related research

Keywords: repeated games; finite automata;

Find related papers by JEL classification:

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Béal, Sylvain, 2007. "Perceptron Versus Automaton∗," Sonderforschungsbereich 504 Publications 07-58, Sonderforschungsbereich 504, Universität Mannheim & Sonderforschungsbereich 504, University of Mannheim.
  2. Sylvain Béal, 2010. "Perceptron versus automaton in the finitely repeated prisoner’s dilemma," Theory and Decision, Springer, vol. 69(2), pages 183-204, August.
  3. Abraham Neyman, 2008. "Learning Effectiveness and Memory Size," Discussion Paper Series dp476, The Center for the Study of Rationality, Hebrew University, Jerusalem.
  4. Eilon Solan & Penélope Hernández, 2014. "Bounded Computational Capacity Equilibrium," Discussion Papers in Economic Behaviour 0314, University of Valencia, ERI-CES.
  5. Scarsini, Marco & Renault, Jérôme & Tomala, Tristan, 2008. "Playing off-line games with bounded rationality," Economics Papers from University Paris Dauphine 123456789/6127, Paris Dauphine University.
  6. Hernández, Penélope & Urbano, Amparo, 2008. "Codification schemes and finite automata," Mathematical Social Sciences, Elsevier, vol. 56(3), pages 395-409, November.
  7. Abraham Neyman & Joel Spencer, 2006. "Complexity and Effective Prediction," Discussion Paper Series dp435, The Center for the Study of Rationality, Hebrew University, Jerusalem.
  8. Daijiro Okada & Abraham Neyman, 2004. "Growing Strategy Sets in Repeated Games," Econometric Society 2004 North American Summer Meetings 625, Econometric Society.
  9. Abraham Neyman & Daijiro Okada, 2005. "Growth of Strategy Sets, Entropy, and Nonstationary Bounded Recall," Levine's Bibliography 122247000000000920, UCLA Department of Economics.
  10. O'Connell, Thomas C. & Stearns, Richard E., 2003. "On finite strategy sets for finitely repeated zero-sum games," Games and Economic Behavior, Elsevier, vol. 43(1), pages 107-136, April.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:spr:jogath:v:29:y:2000:i:3:p:309-325. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn) or (Christopher F Baum).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.